Alert archive / Indiana / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 129, NWS Wilmington, OH
NWS Wilmington, OH issued this severe thunderstorm warning at Aug 11, 2005, 3:25 PM EST for Wayne County, Indiana. It was in force for 50 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 11, 2005, 3:25 PM EST (20:25 UTC)
- Expired
- Aug 11, 2005, 4:15 PM EST
- In force
- 50 min
- Issued by
- NWS Wilmington, OH
- Area
- Counties, with a storm outline in the text
County Wayne County, IN
The radar
The Indianapolis radar (KIND), 110 km from the middle of the area, began a volume at 20:27 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 8.4 hours before the alert went out and 121 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1442 J/kg
- Mixed-layer CIN
- -16 J/kg
- Mixed-layer LCL
- 764 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- 19 m²/s²
- 0-3 km storm-relative helicity
- 13 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS51 KILN 112025 SVRILN INC177-112115- /O.NEW.KILN.SV.W.0129.050811T2025Z-050811T2115Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE WILMINGTON OH 325 PM EST THU AUG 11 2005 THE NATIONAL WEATHER SERVICE IN WILMINGTON HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHERN WAYNE COUNTY IN INDIANA * UNTIL 415 PM EST * AT 322 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL AND WINDS TO 60 MPH. THIS STORM WAS LOCATED NEAR ECONOMY...MOVING EAST AT 35 MPH. * LOCATIONS IMPACTED INCLUDE... FOUNTAIN CITY... RICHMOND... IN ADDITION...GREENS FORK...WILLIAMSBURG...INTERSTATE 70 AT EXIT 145...SPRING GROVE...BETHEL...WHITEWATER AND MIDDLEBORO ARE NEAR THE PATH OF THIS SEVERE THUNDERSTORM. STAY INDOORS AND AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED. LAT...LON 4008 8516 3985 8522 3980 8483 4000 8481 $$
1 follow-up statement
000 WWUS51 KILN 112103 SVSILN SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE WILMINGTON OH 503 PM EDT THU AUG 11 2005 INC177-112115- /O.CON.KILN.SV.W.0129.000000T0000Z-050811T2115Z/ WAYNE IN- 403 PM EST THU AUG 11 2005 ...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 415 PM EST FOR NORTHEASTERN WAYNE COUNTY... AT 400 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING WINDS TO 60 MPH. THIS STORM WAS LOCATED NEAR WHITEWATER...MOVING EAST AT 35 MPH. THIS STORM WILL AFFECT MAINLY RURAL AREAS OF NORTHEASTERN WAYNE COUNTY. LAT...LON 4002 8492 3984 8493 3983 8482 4000 8481 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 11, 2:40 PM EST, 45 minutes earlier.
Area forecast discussion, Aug 11, 2:40 PM EST, 45 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WILMINGTON OH 340 PM EDT THU AUG 11 2005 .SHORT TERM (TONIGHT THROUGH SATURDAY)... ISOLATED SHOWERS AND THUNDERSTORMS SOUTH OF THE WEAK SFC BOUNDARY ACROSS MID CWA...WTH BAND OF SHOWERS AND THUNDERSTORMS RUNNING NEAR/NORTH OF THE BOUNDARY. HAVE INCREASED PRECIPITATION CHANCES FOR LATE AFTERNOON EARLY EVENING IN NW THIRD OF FA...THEN AM EXPECTING MUCH OF THE CONVECTION TO DIE DOWN ONCE DIURNAL HEATING IS LOST. GIVEN SOME LINGERING WEAK LOW LEVEL CONVERGENCE TONIGHT AS PER BOTH RUC AND GFS...HAVE KEPT SLIGHT CHANCE FOR ISOLATED TSTMS TONIGHT IN THE NORTH. GFS MORE CONSISTENT WTH THE BOUNDARY AND ITS ASSOCIATED INSTABILITY AND PRECIPITATION...BUT STILL EXPERIENCING CONVECTIVE FEEDBACK PROBLEMS TOWARD THE WEEKEND. AS BOUNDARY LIFTS NORTH TONIGHT...AREA BECOMES WARM SECTORED ON FRIDAY...WTH LOWER 90S TO NEAR MID 90S EXPECTED. MOST CONVECTION SHOULD REMAIN IN NORTHERN FA...CLOSER TO SFC BOUNDARY. SOUTH OF THE BOUNDARY...MUCH OF FORECAST AREA REMAINS CAPPED...SO HAVE KEPT ONLY MINIMAL PRECIP CHANCES SOUTH TO ABOUT THE OHIO RIVER. FOR FRI NIGHT AND SATURDAY...SFC FNT TAKES ITS TIME DRAGGING SOUTH THROUGH THE FA. AM KEEPING SOMEWHAT LOWER PRECIPITATION CHANCES THAN MAV AND ESPECIALLY ETA NUMBERS...SO STICKING TO HIGH CHANCE FOR SATURDAY. && .LONG TERM (SATURDAY NIGHT THROUGH THURSDAY)... A COLD FRONT WILL BE APPROACHING EARLY IN THE PERIOD AND MOVE THROUGH MUCH OF THE AREA BY MONDAY MORNING. IT APPEARS THAT THE FRONT WILL THEN STALL NEAR THE FAR SOUTHERN PART OF THE FORECAST AREA AND SERVE AS A FOCUS FOR SHOWERS AND THUNDERSTORMS THROUGH THE MIDDLE OF THE WEEK. THIS BOUNDARY IS FORECAST TO LIFT NORTHWARD ON THURSDAY LEADING TO THE POSSIBILITY OF DIURNAL ACTIVITY ACROSS ALL ZONES. && .PREVIOUS DISCUSSION... (ISSUED 130 PM EDT THU AUG 11 2005) AVIATION (18Z-18Z)... ISOLATED SHOWERS AND THUNDERSTORMS BEGINNING TO DEVELOP SOUTH OF BOUNDARY ACROSS FAR SOUTHERN OHIO...NORTHERN KENTUCKY AND SOUTHEAST INDIANA. EXPECT TO SEE COVERAGE BECOME A LITTLE BETTER OVER THE NEXT COUPLE OF HOURS WITH CONTINUED DESTABILIZATION SO HAVE INCLUDED A VCTS FOR KCVG AND KLUK THROUGH 00Z. LEFT REMAINING TAF SITES DRY ALTHOUGH WILL HAVE TO KEEP AN EYE ON PCPN MOVING ACROSS NORTHERN INDIANA. IF IT HOLDS TOGETHER...IT MAY BRUSH NORTHERN TAF SITES LATER THIS AFTERNOON. HAVE GENERALLY STUCK WITH PERSISTENCE FOR BR OVERNIGHT TONIGHT AND EXPECT TO SEE MVFR CONDITIONS WITH LOCAL IFR VSBYS TOWARD DAYBREAK. && .ILN WATCHES/WARNINGS/ADVISORIES... OH...NONE. KY...NONE. IN...NONE. &&
Hazardous weather outlook, Aug 11, 4:15 AM EST, 11 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WILMINGTON OH 515 AM EDT THU AUG 11 2005 INZ050-058-059-066-073>075-080-KYZ089>100-OHZ026-034-035-042>046- 051>056-060>065-070>074-077>082-088-120911- ADAMS OH-AUGLAIZE OH-BOONE KY-BRACKEN KY-BROWN OH-BUTLER OH- CAMPBELL KY-CARROLL KY-CHAMPAIGN OH-CLARK OH-CLERMONT OH-CLINTON OH- DARKE OH-DEARBORN IN-DELAWARE OH-FAIRFIELD OH-FAYETTE OH-FAYETTE IN- FRANKLIN OH-FRANKLIN IN-GALLATIN KY-GRANT KY-GREENE OH-HAMILTON OH- HARDIN OH-HIGHLAND OH-HOCKING OH-KENTON KY-LEWIS KY-LICKING OH- LOGAN OH-MADISON OH-MASON KY-MERCER OH-MIAMI OH-MONTGOMERY OH- OHIO IN-OWEN KY-PENDLETON KY-PICKAWAY OH-PIKE OH-PREBLE OH-RIPLEY IN- ROBERTSON KY-ROSS OH-SCIOTO OH-SHELBY OH-SWITZERLAND IN-UNION OH- UNION IN-WARREN OH-WAYNE IN- 515 AM EDT THU AUG 11 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN INDIANA...NORTHERN KENTUCKY AND THE SOUTHWEST QUARTER OF OHIO. .DAY ONE...TODAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THUNDERSTORMS ARE IN THE FORECAST FOR THIS ENTIRE PERIOD. EACH DAY WILL BRING THE POSSIBILITY THAT SOME OF THE STORMS MAY REACH SEVERE LIMITS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY.
Nearby
Severe Thunderstorm Warnings in Indiana, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.